Thread: Weight Gain
View Single Post
Old 12-03-2004, 12:19 PM   #5
Palamedes Palamedes is offline
Veteran
(male)
 
Join Date: Sep 2004
Posts: 333
Palamedes HB User
Re: Weight Gain

I dropped HYZAAR (ARB + diuretic) for the very reason of weight problems. I don't think that it was necessarily dropping my metabolism. But, it seemed to cause that shaking/hunger thing. And, I'd have to keep eating. Needless to say, I gained about 10 pounds in one month. It was clear where this was heading. So, bye bye HYZAAR.

Then, I tried a couple others that were obvious losers for side-effects right off the bat. I couldn't tolerate them long enough to say whether there would have been any influence on weight. And, somewhere in there my doctor was going to prescribe atenolol. But, I wisely said, "No way".

It was about this time that I was getting frustrated. I was reading some positive things about Benicar on here. So, I suggested this to my Dr. And, he gave me a script for it (20 mg no HCTZ). I noticed immediate results on my BP within about 4 hours after taking the very first pill. No hunger problems like I was seeing with HYZAAR. I had an immediate improvement in exercise performance. And, I have been able to drop weight. I'm currently about 25 pounds under the peak I obtained from HYZAAR.

I'm not sure if there is much of a difference between the two ARBs. Benicar is supposedly a more potent ARB. However, I suspect the main difference is the HCTZ.

Pal